Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 74, NWS Morristown, TN

July 4, 20164 counties in Virginia; Sullivan County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2016, 8:26 PM EDT for 4 counties in Virginia; Sullivan County, Tennessee. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 8:26 PM EDT (00:26 UTC)
Expired
Jul 4, 2016, 9:15 PM EDT
In force
49 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Sullivan County, TN, City of Bristol, VA, Russell County, VA, Scott County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:28 PM EDTTSTM WND DMG2 Ne Kingsport, TNTREES DOWN IN THE BLOOMINGDALE AREA NEAR KINGSPORT.
Jul 4, 8:28 PM EDTTSTM WND DMGNickelsville, VANUMEROUS TREES DOWN AND POWER OUTAGES
Jul 4, 8:40 PM EDTTSTM WND DMGBlountville, TNPOWERLINES DOWNED
Jul 4, 9:00 PM EDTTSTM WND DMGAbingdon, VAFIFTEEN TO TWENTY TREES DOWN AND NUMEROUS POWER OUTAGES REPORTED COUNTY-WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

687 
WUUS54 KMRX 050026
SVRMRX
TNC163-VAC167-169-191-520-050115-
/O.NEW.KMRX.SV.W.0074.160705T0026Z-160705T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
826 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
  WASHINGTON COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHWESTERN RUSSELL COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHEASTERN SCOTT COUNTY IN SOUTHWESTERN VIRGINIA...
  THE CITY OF BRISTOL IN SOUTHWESTERN VIRGINIA...

* UNTIL 915 PM EDT

* AT 826 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHEAST OF GATE CITY TO NEAR WEBER CITY TO
  KINGSPORT...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINGSPORT...BRISTOL TN...BRISTOL VA...ABINGDON...WALNUT HILL...
  COLONIAL HEIGHTS...NICKELSVILLE...BENHAMS...HILANDER PARK...HARR...
  SOUTH HOLSTON DAM...HOLSTON...WARRIORS PATH S.P....HILTONS...
  BLOOMINGDALE...BLOUNTVILLE...COLLINGWOOD AND HANSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3686 8193 3667 8191 3650 8203 3648 8260
      3662 8251 3681 8251
TIME...MOT...LOC 0026Z 263DEG 37KT 3676 8249 3662 8249 3651 8258 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
481 
WWUS54 KMRX 050043
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
843 PM EDT MON JUL 4 2016

VAC169-050052-
/O.CAN.KMRX.SV.W.0074.000000T0000Z-160705T0115Z/
SCOTT VA-
843 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 3650 8203 3650 8244 3660 8236 3660 8230
      3670 8233 3683 8233 3686 8193 3667 8191
TIME...MOT...LOC 0042Z 263DEG 37KT 3678 8226 3664 8226 3653 8235 

$$

TNC163-VAC167-191-520-050115-
/O.CON.KMRX.SV.W.0074.000000T0000Z-160705T0115Z/
SULLIVAN TN-WASHINGTON VA-RUSSELL VA-CITY OF BRISTOL VA-
843 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN SULLIVAN...WASHINGTON...AND SOUTHWESTERN RUSSELL
COUNTIES AND THE CITY OF BRISTOL...

AT 842 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BRISTOL VA TO NEAR WALNUT HILL
TO 8 MILES NORTHEAST OF SPURGEON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...BRISTOL TN...BRISTOL VA...ABINGDON...WALNUT HILL...
BENHAMS...HARR...HILANDER PARK...SOUTH HOLSTON DAM...HOLSTON...
COLLINGWOOD...BLOUNTVILLE AND HANSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 8203 3650 8244 3660 8236 3660 8230
      3670 8233 3683 8233 3686 8193 3667 8191
TIME...MOT...LOC 0042Z 263DEG 37KT 3678 8226 3664 8226 3653 8235 

HAIL...<.75IN
WIND...60MPH
 
$$
293 
WWUS54 KMRX 050058
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
858 PM EDT MON JUL 4 2016

VAC167-050108-
/O.CAN.KMRX.SV.W.0074.000000T0000Z-160705T0115Z/
RUSSELL VA-
858 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUSSELL COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3650 8203 3652 8227 3657 8231 3664 8219
      3678 8216 3680 8211 3681 8212 3683 8212
      3685 8209 3686 8193 3667 8191
TIME...MOT...LOC 0058Z 263DEG 37KT 3680 8210 3666 8210 3655 8219 

$$

TNC163-VAC191-520-050115-
/O.CON.KMRX.SV.W.0074.000000T0000Z-160705T0115Z/
SULLIVAN TN-WASHINGTON VA-CITY OF BRISTOL VA-
858 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN SULLIVAN...AND WASHINGTON COUNTIES AND THE CITY OF
BRISTOL...

AT 858 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF LEBANON TO NEAR BRISTOL VA TO BRISTOL
TN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRISTOL TN...BRISTOL VA...ABINGDON...WALNUT HILL...HILANDER PARK...
HARR...SOUTH HOLSTON DAM AND HOLSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 8203 3652 8227 3657 8231 3664 8219
      3678 8216 3680 8211 3681 8212 3683 8212
      3685 8209 3686 8193 3667 8191
TIME...MOT...LOC 0058Z 263DEG 37KT 3680 8210 3666 8210 3655 8219 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:29 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 4, 7:29 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
729 PM EDT MON JUL 4 2016

.AVIATION...00Z TAFs
Isolated showers still developing in the Tennessee Valley early
this evening. Shower developed right on top of KTYS a few minutes
ago and produced a 38KT wind gust. That shower has moved northeast
of the airfield and has weakened. Many of the showers and storms
have been weakening over the past hour. This trend will likely
continue. However, another potent upper level storm system will
produce more showers and thunderstorms late tonight (after 2 am).
Have tried to pinpoint exact timing and extent of the best times
that will occur. Low ceilings near MVFR possible for a few hours in
the late morning before becoming VFR later. Confidence of
additional afternoon storms affecting airfields is low, so decided
to leave those out of the forecast for this set.

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jul 4, 3:31 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT MON JUL 4 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
331 PM EDT MON JUL 4 2016 /231 PM CDT MON JUL 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THE
REST OF THE AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS MAY
BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT.
VERY HEAVY RAINS WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO PONDING
OF WATER IN POOR DRAINAGE AREAS AND QUICK RISES ON SMALLER CREEKS
AND STREAMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR THE
FAR NORTHERN CUMBERLAND PLATEAU AND THE CUMBERLAND MOUNTAINS OF
EAST TENNESSEE AND PART OF SOUTHWEST VIRGINIA UNTIL 9 PM EDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL DEVELOP
TUESDAY AFTERNOON AND EVENING MAINLY EAST OF INTERSTATE 81 AND
NORTH OF INTERSTATE 40...WITH DAMAGING WINDS...LOCALLY HEAVY
RAINFALL AND MINOR FLOODING BEING THE PRIMARY RISKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF SEVERE
WEATHER...OR RAINFALL REPORTS ARE GREATLY APPRECIATED.

TD/AMP

In the hours before

Special weather statement, Jul 4, 7:11 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 PM EDT MON JUL 4 2016

TNZ014-015-VAZ001-050000-
CLAIBORNE TN-HANCOCK TN-LEE VA-
711 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAIBORNE...HANCOCK
AND SOUTHWESTERN LEE COUNTIES UNTIL 800 PM EDT...

AT 710 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF CUBAGE TO NEAR NEW TAZEWELL.
MOVEMENT WAS EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SNEEDVILLE...NEW TAZEWELL...TAZEWELL...EWING...
POWELL RIVER PRESERVE...HOWARD QUARTER...EVANSTON...
ROSE HILL AND TREADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE...AND SOUTHWESTERN VIRGINIA.

LAT...LON 3645 8319 3644 8321 3642 8319 3639 8330
      3642 8335 3641 8339 3642 8339 3642 8342
      3641 8342 3642 8343 3640 8345 3641 8363
      3664 8359 3667 8350 3666 8345 3670 8334
      3674 8320 3674 8315
TIME...MOT...LOC 2310Z 269DEG 35KT 3659 8349 3647 8367

JW
Special weather statement, Jul 4, 7:14 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
714 PM EDT MON JUL 4 2016

VAZ002-005-050000-
SCOTT VA-WISE VA-
714 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT AND WISE
COUNTIES AND THE CITY OF NORTON UNTIL 800 PM EDT...

AT 714 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PAYNE GAP TO CLOVER FORK. MOVEMENT WAS
EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...BIG STONE GAP...COEBURN...APPALACHIA...POUND...
ST. PAUL...NICKELSVILLE...DUNGANNON AND PARDEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.

LAT...LON 3713 8255 3703 8248 3698 8237 3696 8236
      3697 8233 3691 8230 3691 8232 3689 8232
      3689 8237 3688 8240 3679 8236 3674 8239
      3686 8285 3689 8288 3693 8286 3698 8287
      3701 8278 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 2314Z 277DEG 37KT 3707 8266 3688 8292

JW
Special weather statement, Jul 4, 7:27 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
727 PM EDT MON JUL 4 2016

VAZ001-002-005-050015-
SCOTT VA-LEE VA-WISE VA-
727 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR LEE...SCOTT AND SOUTHWESTERN WISE
COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PENNINGTON GAP...OR 11 MILES EAST OF JONESVILLE...MOVING EAST AT 45
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GATE CITY...JONESVILLE...BIG STONE GAP...PENNINGTON GAP...
WEBER CITY...NICKELSVILLE...ST. CHARLES...DUFFIELD...CLINCHPORT...
PATTONSVILLE...FORT BLACKMORE...DRYDEN...JASPER AND HILTONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.

LAT...LON 3688 8282 3675 8239 3679 8236 3660 8230
      3660 8318 3674 8316 3675 8313 3678 8313
      3680 8310 3683 8310 3685 8307 3685 8301
      3688 8291
TIME...MOT...LOC 2327Z 284DEG 38KT 3675 8292

JW
Special weather statement, Jul 4, 7:32 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT MON JUL 4 2016

TNZ038-039-069-070-050015-
KNOX TN-JEFFERSON TN-HAMBLEN TN-GRAINGER TN-
732 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...CENTRAL
GRAINGER...SOUTHWESTERN HAMBLEN AND NORTHERN JEFFERSON COUNTIES UNTIL
815 PM EDT...

AT 732 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW MARKET...OR 9 MILES WEST OF JEFFERSON CITY...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...DANDRIDGE...RUTLEDGE...WHITE PINE...
NEW MARKET...STRAWBERRY PLAINS...BLAINE...BUFFALO SPRINGS...ALPHA...
JOPPA...HOUSE MOUNTAIN S.P....PIEDMONT...
PANTHER CREEK S.P. AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3614 8323 3599 8357 3604 8365 3604 8367
      3603 8368 3601 8367 3599 8365 3598 8366
      3614 8380 3617 8376 3617 8372 3618 8373
      3636 8344
TIME...MOT...LOC 2332Z 241DEG 28KT 3611 8367

JW
Special weather statement, Jul 4, 7:40 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT MON JUL 4 2016

TNZ015-016-050030-
HAWKINS TN-HANCOCK TN-
740 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS AND EASTERN HANCOCK
COUNTIES UNTIL 830 PM EDT...

AT 740 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF JONESVILLE TO 6 MILES NORTH OF
BEAN STATION. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...SNEEDVILLE...SURGOINSVILLE...CHURCH HILL...
MOUNT CARMEL...OKOLONA...KYLES FORD...KEPLER...
BAYS MOUNTAIN S.P. AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE.

LAT...LON 3658 8260 3657 8260 3658 8262 3654 8261
      3649 8264 3646 8270 3642 8268 3640 8273
      3638 8275 3639 8278 3636 8281 3637 8284
      3635 8288 3641 8321 3659 8318 3659 8261
TIME...MOT...LOC 2340Z 267DEG 39KT 3666 8299 3643 8324

JW
Special weather statement, Jul 4, 8:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
816 PM EDT MON JUL 4 2016

TNZ017-050100-
SULLIVAN TN-
816 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN COUNTY UNTIL 900 PM
EDT...

AT 816 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGSPORT...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...BRISTOL TN...COLONIAL HEIGHTS...WALNUT HILL...SPURGEON...
BLUFF CITY...TRI-CITY AIRPORT...SOUTH HOLSTON DAM...
WARRIORS PATH S.P....BLOOMINGDALE...BLOUNTVILLE...SULLIVAN GARDENS...
MORRIL'S CAVE AND BAYS MOUNTAIN S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3644 8212 3645 8265 3649 8265 3649 8263
      3651 8263 3652 8261 3658 8262 3657 8261
      3659 8261 3659 8204
TIME...MOT...LOC 0016Z 271DEG 37KT 3657 8256

JW

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:00 PM EDTSevere Thunderstorm WarningMRXRussell, Scott, Wise30 min
Jul 4, 9:07 PM EDTSevere Thunderstorm WarningMRXWashington38 min
Jul 4, 8:16 PM EDTSpecial Weather StatementMRXSullivan44 min
Jul 4, 8:27 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hawkins33 min
Jul 4, 8:45 PM EDTSpecial Weather StatementMRXGreene45 min
Jul 4, 8:49 PM EDTSpecial Weather StatementMRXHawkins41 min
Jul 4, 9:23 PM EDTSpecial Weather StatementMRXSullivan, Washington52 min
Jul 4, 9:43 PM EDTSpecial Weather StatementMRXCampbell, Scott47 min
Jul 4, 10:19 PM EDTSpecial Weather StatementMRXJohnson26 min
Jul 5, 10:51 AM EDTSpecial Weather StatementMRXAnderson, Knox39 min
Jul 5, 11:24 AM EDTSpecial Weather StatementMRXKnox36 min
Jul 5, 3:15 PM EDTSpecial Weather StatementMRXAnderson, Roane45 min
Jul 5, 5:13 PM EDTAreal Flood AdvisoryMRXJefferson, Sevier3 hr
Jul 5, 5:27 PM EDTSpecial Weather StatementMRXHamblen, Hawkins48 min
Jul 5, 5:51 PM EDTSevere Thunderstorm WarningMRXGreene24 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.